| Model Number |
88863393-51 |
| Medical Device Problem Codes |
Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
07/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, after undergoing an open coronary artery bypass and maze procedure, the patient experienced post-operative complications and was readmitted to the hospital.The patient was in the intensive care unit (icu) for about twenty minutes and when the patient coughed, the surgical suture ruptured, leading to a rapid flow of blood.An emergency open procedure was performed to redo the anastomosis, resulting in liters of blood accumulating in the patient's chest.The blood loss due to the product problem exceeded 500cc and required a blood transfusion.The event led to an extension of the patient's hospitalization (intensive care unit).
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.